Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2015, 5:17 PM EDT for Schoharie County, New York. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 19, 2015, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Schoharie County, NY
The radar
The Albany radar (KENX), 28 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:30 PM EDT | TSTM WND DMG | Cobleskill, NY | .MULTIPLE TREES AND BRANCHES DOWN |
| Jul 19, 5:30 PM EDT | TSTM WND DMG | Middleburgh, NY | MULTIPLE TREES AND BRANCHES DOWN. |
| Jul 19, 5:30 PM EDT | TSTM WND DMG | Schoharie, NY | MULTIPLE TREES AND BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 2:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS51 KALY 192117
SVRALY
NYC095-192200-
/O.NEW.KALY.SV.W.0048.150719T2117Z-150719T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 600 PM EDT
* AT 517 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHARON SPRINGS TO NEAR RICHMONDVILLE TO NEAR
JEFFERSON...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COBLESKILL AROUND 520 PM EDT.
SCHOHARIE...BREAKABEEN AND CENTRAL BRIDGE AROUND 530 PM EDT.
MIDDLEBURGH AND LIVINGSTONVILLE AROUND 535 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SLOANSVILLE...WEST RICHMONDVILLE...GALLUPVILLE...EAST JEFFERSON...
HUNTERSLAND...ZEH CORNERS...HAWVERSVILLE...CARLISLE...SCHOHARIE
JUNCTION AND BRAMANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4276 7467 4283 7465 4277 7446 4278 7429
4279 7426 4276 7425 4275 7431 4271 7427
4272 7421 4271 7420 4272 7417 4265 7417
4257 7424 4249 7423 4240 7455 4241 7459
4249 7468
TIME...MOT...LOC 2117Z 244DEG 42KT 4278 7465 4263 7450 4246 7457
HAIL...1.00IN
WIND...60MPH
$$
BGM1 follow-up statement
158
WWUS51 KALY 192150
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
550 PM EDT SUN JUL 19 2015
NYC095-192200-
/O.CON.KALY.SV.W.0048.000000T0000Z-150719T2200Z/
SCHOHARIE NY-
550 PM EDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN SCHOHARIE COUNTY...
AT 549 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMSTERDAM TO NEAR DUANESBURG TO BERNE...MOVING
NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN SCHOHARIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
SLOANSVILLE...VROMAN CORNERS...GALLUPVILLE...FRANKLINTON...SIDNEY
CORNERS...WEST MIDDLEBURGH...HUNTERSLAND...SHUTTER CORNERS...DWELLY
CORNERS AND ESPERANCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4261 7437 4272 7439 4277 7446 4278 7429
4279 7426 4276 7425 4275 7431 4271 7427
4272 7421 4271 7420 4272 7417 4265 7417
4257 7424 4249 7423 4246 7434 4249 7437
4254 7436
TIME...MOT...LOC 2149Z 244DEG 42KT 4293 7422 4278 7407 4261 7414
HAIL...<.75IN
WIND...60MPH
$$
BGM/VTKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 19, 3:45 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 345 PM EDT SUN JUL 19 2015 .SYNOPSIS... THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SEVERE THUNDERSTORM WATCH 422 REMAINS IN EFFECT FOR MUCH OF THE FORECAST AREA UNTIL 1100 PM THIS EVENING. THE WATCH DOES NOT INCLUDE ULSTER...DUTCHESS AND LITCHFIELD COUNTIES. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FOR ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FOR HEAT INDICES AROUND 100 THIS AFTERNOON... AS OF 400 PM EDT...A SURFACE TROUGH WAS ORIENTED ACROSS SOUTHEAST NEW YORK AS A COLD FRONT WAS MOVING INTO THE EASTERN GREAT LAKES REGION. SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO STREAM EASTWARD ACROSS FAR NORTHERN NEW YORK AS WELL AS CENTRAL AND EASTERN NEW YORK. AN ORGANIZED MCS IS EXPECTED TO DEVELOP TO OUR WEST LATER THIS EVENING AND PROPAGATE EAST INTO OUR FA. 18Z ALBANY SOUNDING REVEALED SBCAPE OF 3207 J/KG...H8-H7 LAPSE RATE OF 7.0 C/KM...AND H7-H5 LAPSE RATE OF 6.8 C/KM...BRN SHEAR OF 50 M2/S2 AND PWAT OF 1.64 IN AND WBZ HEIGHT OF 12640 FT WHICH MAY LIMIT LARGE HAIL FORMATION. THIS IS ALL INDICATIVE OF THE INCREASING POTENTIAL FOR SEVERE THUNDERSTORMS AS THE EVENING WEARS ON WITH THE SEVERE WEATHER THREAT CONTINUING INTO TONIGHT. AS MENTIONED ABOVE...THE THREAT FOR AN ORGANIZED MCS WITH STRONG AND POTENTIALLY DAMAGING WIND GUSTS WILL REMAIN THROUGH AT LEAST MIDNIGHT FOR AREAS FROM GREENE...COLUMBIA AND BERKSHIRE COUNTIES NORTHWARD. THERE WILL BE ADDITIONAL LINGERING SCATTERED SHOWERS AND THUNDERSTORMS LATER TONIGHT. OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO AROUND 70. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... MONDAY LOOKS DRY AS HIGH PRESSURE RIDGES INTO THE REGION AND BOUNDARY LAYER TEMPERATURES COOL A FEW DEGREES AND SOME DRYING OCCURS AT LOW LEVELS. HIGHS MONDAY WELL INTO THE 80S TO AROUND 90...WITH WEST FLOW AND DOWNSLOPE HELPING TEMPERATURES CLIMB DURING THE AFTERNOON. ANOTHER UPPER IMPULSE APPROACHES OUT OF CANADA BY TUESDAY WITH A REINFORCING SHOT OF COOLER AND DRYER AIR. SO...AN ISOLATED SHOWER OR THUNDERSTORMS COULD REACH THE SOUTHERN ADIRONDACKS EARLY TUESDAY MORNING. THEN...SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON WITH HIGHS IN THE MID 70S TO UPPER 80S. LINGERING ISOLATED THUNDERSTORMS TUESDAY NIGHT...OTHERWISE TRENDING A LITTLE COOLER AND DRYER THROUGH WEDNESDAY. EXPECT LOWS TUESDAY NIGHT IN THE UPPER 40S TO LOWER 60S WITH HIGHS ON WEDNESDAY IN THE MID 70S TO LOWER 80S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MUCH OF THE LONG TERM PERIOD WILL FEATURE RELATIVELY TRANQUIL CONDITIONS FOR LATE JULY...WITH TEMPERATURES SLIGHTLY BELOW NORMAL AND LOWER HUMIDITY LEVELS THAN ARE TYPICAL FOR THIS TIME OF YEAR. THE WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME LOOKS TO FEATURE A PREVAILING UPPER LEVEL LOW CENTERED ACROSS FAR NORTHERN NEW ENGLAND AND THE CANADIAN MARITIMES...WITH THE REST OF THE NORTHEAST CONUS UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH. HOWEVER...OUR AREA WILL BE IN A DRIER NORTHWEST FLOW REGIME TO THE WEST OF THE MAIN TROUGH AXIS AND UPPER LOW CENTER. HOWEVER...THERE COULD BE SOME EMBEDDED SMALLER SCALE DISTURBANCES WITHIN THIS NORTHWEST FLOW ROTATING AROUND THE SOUTH/WEST PERIPHERY OF THE UPPER LEVEL TROUGH THAT COULD SWING THROUGH PORTIONS OF THE REGION. THIS COULD BRING SOME ISOLATED/SCATTERED SHOWERS...ESP IN COMBINATION WITH DAYTIME HEATING. FOR NOW...WILL INCLUDE SLIGHT CHC/LOW CHC POPS ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN VT FOR ISOLATED/SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS. DEWPOINTS ARE EXPECTED TO BE IN THE COMFORTABLE 50S...WHICH WILL SIGNIFY A BREAK FROM MID-SUMMER HUMIDITY. UNCERTAINTY INCREASES FOR NEXT WEEKEND...AS SOME UPSTREAM SHORTWAVE ENERGY MAY REACH THE AREA. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... A COLD FRONT WILL APPROACH THE TAF SITES FROM THE WEST/NORTHWEST LATE TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL LIKELY PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE OF WIDESPREAD THUNDERSTORMS OCCURRING AFTER SUNSET...MAINLY BETWEEN 03Z/MON-07Z/MON. THESE THUNDERSTORMS MAY OCCUR AS A FAST MOVING LINE OR CLUSTER...AND COULD BE ACCOMPANIED BY VERY STRONG WIND GUSTS. MVFR/IFR CONDITIONS WILL OCCUR FOR SHORT PERIODS OF TIME AS ANY THUNDERSTORM PASS. AS SHOWERS/THUNDERSTORMS TAPER OFF LATE TONIGHT...SOME AREAS OF FOG/LOW CLOUDS MAY FORM. HOWEVER...IF THE AREAL COVERAGE OF SHOWERS/STORMS REMAINS LOW...THEN FOG/LOW CLOUDS MAY REMAIN MUCH MORE PATCHY. BEST CHANCE FOR IFR CONDITIONS WILL BE AT KPSF. AFTER ANY LOW CLOUDS/FOG BURN OFF BETWEEN 11Z-13Z/MON...VFR CONDITIONS SHOULD PREVAIL. WINDS WILL BECOME SOUTH-SOUTHWEST AROUND 10 KTS THIS AFTERNOON. SOME HIGHER GUSTS NEAR OR OVER 20 KTS WILL BE POSSIBLE AT KALB LATER THIS AFTERNOON. FOR TONIGHT...SOUTH TO SOUTHWEST WINDS SHOULD SHIFT INTO THE WEST LATER TONIGHT AT 5-10 KT. WINDS ON MONDAY SHOULD BE FROM THE WEST...AT 8-12 KT...WITH A FEW GUSTS POSSIBLY REACHING INTO THE 15-20 KT RANGE. WINDS WILL ALSO BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS. OUTLOOK... MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA. TUESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA. WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT TONIGHT...DROP TO 35 TO 50 PERCENT ON MONDAY...RECOVER TO 75 TO 100 PERCENT MONDAY NIGHT AND DROP TO 35 TO 50 PERCENT AGAIN ON TUESDAY. WINDS WILL BE SOUTHWEST AT 5 TO 10 MPH TONIGHT WITH HIGHER GUSTS NEAR THUNDERSTORMS...WEST AT 5 TO 10 MPH ON MONDAY...BECOMING LIGHT AND VARIABLE MONDAY NIGHT AND WEST AT 5 TO 10 MPH ON TUESDAY. && .HYDROLOGY... SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS TONIGHT. WHILE LARGER STEM RIVERS WILL MAINLY HOLD STEADY...ANY SMALLER BASINS THAT SEE REPEATED BURSTS OF HEAVY RAINFALL COULD EXPERIENCE LOCAL RISES...AND FLOODING OF URBAN OR POOR DRAINAGE AREAS IS ALWAYS POSSIBLE IN THE MID SUMMER DUE TO THUNDERSTORMS WITH HEAVY RAINFALL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013. NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ063>066. MA...NONE. VT...NONE. && SYNOPSIS...11/NAS NEAR TERM...KL/11/NAS SHORT TERM...11/NAS LONG TERM...KL/JPV AVIATION...KL/JPV FIRE WEATHER...11 HYDROLOGY...11/NAS CLIMATE...
Hazardous weather outlook, Jul 19, 3:13 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 313 PM EDT SUN JUL 19 2015 MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 201100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 313 PM EDT SUN JUL 19 2015 ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL NEW YORK...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES... IN NEW YORK...HERKIMER...HAMILTON...WARREN...WASHINGTON...FULTON... MONTGOMERY...SARATOGA...ALBANY...RENSSELAER...SCHOHARIE...GREENE AND COLUMBIA COUNTIES. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM COUNTIES. IN WESTERN MASSACHUSETTS...BERKSHIRE COUNTY. CTZ001-013-NYZ063>066-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 313 PM EDT SUN JUL 19 2015 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND THE MID HUDSON VALLEY AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND STRONG GUSTY WINDS. THE STORM PREDICTION CENTER HAS PLACED THIS REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE GREATEST THREAT. THUNDERSTORMS ARE EXPECTED TO TRACK EAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 19, 4:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND DMG CASTLETON-ON-HUDSON 42.53N 73.75W
07/19/2015 RENSSELAER NY AMATEUR RADIO
1 TREE DOWN ON WIRES ON CAMPBELL AVE.
&&
EVENT NUMBER ALY1500152
11Special weather statement, Jul 19, 4:54 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
454 PM EDT SUN JUL 19 2015
NYZ039-040-047-048-051-058-192145-
WESTERN GREENE-WESTERN ALBANY-SOUTHERN FULTON-WESTERN
SCHENECTADY-MONTGOMERY-SCHOHARIE-
454 PM EDT SUN JUL 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...WESTERN
ALBANY...WESTERN GREENE...SCHOHARIE...SOUTHWESTERN SCHENECTADY AND
SOUTH CENTRAL FULTON COUNTIES...
AT 453 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR COOPERSTOWN TO SCHENEVUS TO NEAR DELHI TO NEAR
DOWNSVILLE...AND MOVING EAST AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GLOVERSVILLE...JOHNSTOWN...COBLESKILL...CANAJOHARIE...FONDA...
JEFFERSON...DUANESBURG...BERNE...FORT PLAIN...WINDHAM...
MIDDLEBURGH...GILBOA...SUMMIT...STAMFORD...SCHOHARIE...
RICHMONDVILLE...PRATTSVILLE...SHARON SPRINGS...FORT JOHNSON AND
DELANSON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NEW YORK.
LAT...LON 4289 7476 4306 7430 4273 7408 4251 7411
4219 7428 4216 7443 4220 7454 4235 7443
4242 7462 4252 7471 4262 7463 4274 7467
4283 7465 4287 7476
TIME...MOT...LOC 2053Z 249DEG 34KT 4274 7494 4253 7481 4232 7484 4213
7494
BGMLocal storm report, Jul 19, 5:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
509 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SELKIRK 42.53N 73.80W
07/19/2015 ALBANY NY PUBLIC
TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1500153
11Local storm report, Jul 19, 5:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL SELKIRK 42.53N 73.80W
07/19/2015 E1.75 INCH ALBANY NY PUBLIC
GOLFBALL SIZE HAIL
&&
EVENT NUMBER ALY1500154
11Local storm report, Jul 19, 5:11 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM FUNNEL CLOUD GHENT 42.33N 73.62W
07/19/2015 COLUMBIA NY AMATEUR RADIO
FUNNEL CLOUD SPOTTED.
&&
EVENT NUMBER ALY1500155
11Special weather statement, Jul 19, 5:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 517 PM EDT SUN JUL 19 2015 NYZ049-050-052-053-192145- EASTERN ALBANY-WESTERN RENSSELAER-SOUTHERN SARATOGA-EASTERN SCHENECTADY- 517 PM EDT SUN JUL 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY...EAST CENTRAL SCHENECTADY...NORTHWESTERN RENSSELAER AND SOUTH CENTRAL SARATOGA COUNTIES... AT 517 PM EDT...A STRONG THUNDERSTORM WAS OVER LATHAM...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBANY...SCHENECTADY...TROY...COHOES...WATERVLIET...RENSSELAER... COLONIE...LATHAM...GUILDERLAND...NISKAYUNA...MENANDS...GREEN ISLAND...WATERFORD...WYANTSKILL...CENTER BRUNSWICK...LOUDONVILLE... WYNANTSKILL...WEST SAND LAKE...HALFMOON AND NORTH GREENBUSH. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 3-4 AND 1S...AND BETWEEN MILE MARKERS 8 AND 6-5A. INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 8-8A...NEAR MILE MARKER 4...AND BETWEEN MILE MARKERS 8-9 AND 9. INTERSTATE 787 NEAR MILE MARKER 7W...AND BETWEEN MILE MARKERS 9W AND 8-7. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4266 7389 4283 7390 4285 7356 4265 7356 TIME...MOT...LOC 2117Z 267DEG 12KT 4276 7378 SNYDER/LEE
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:11 PM EDT | Special Weather Statement | ALY | Dutchess | 34 min |
| Jul 19, 4:09 AM EDT | Heat Advisory | ALY | Dutchess, Ulster | 14 hr |
| Jul 19, 3:23 PM EDT | Special Weather Statement | ALY | Albany | 22 min |
| Jul 19, 3:40 PM EDT | Special Weather Statement | ALY | Fulton | 35 min |
| Jul 19, 4:00 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 19, 4:10 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer | 3 hr |
| Jul 19, 4:24 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 36 min |
| Jul 19, 4:46 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 44 min |
| Jul 19, 4:54 PM EDT | Special Weather Statement | ALY | Montgomery, Schoharie | 51 min |
| Jul 19, 5:00 PM EDT | Tornado Warning | ALY | Columbia, Rensselaer | 45 min |
| Jul 19, 5:17 PM EDT | Special Weather Statement | ALY | Rensselaer | 28 min |
| Jul 19, 5:23 PM EDT | Special Weather Statement | ALY | Rensselaer | 37 min |
| Jul 19, 5:23 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 56 min |
| Jul 19, 5:26 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 64 min |
| Jul 19, 5:37 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 3 hr |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 46 min |
| Jul 19, 5:51 PM EDT | Flash Flood Warning | ALY | Columbia, Rensselaer | 6 hr |
| Jul 19, 5:53 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Jul 19, 5:59 PM EDT | Special Weather Statement | ALY | Warren | 31 min |
| Jul 19, 6:00 PM EDT | Tornado Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 20 min |
| Jul 19, 6:04 PM EDT | Areal Flood Advisory | ALY | Fulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 19, 6:14 PM EDT | Flash Flood Warning | ALY | Rensselaer, Saratoga, Schenectady, Washington | 3 hr |
| Jul 19, 6:25 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 65 min |
| Jul 19, 6:30 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 60 min |
| Jul 19, 6:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| Jul 19, 6:54 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.